I had coiling in my Right anteriour comminicating artery unruptured aneurysm almost four years ago. I am very fortunate and have very few side effects. One of the few things I experienced was taste distortion after I ate - it wasnt horrible,I lived with it and it went away after a year. In the past month, out of no where the taste distortion (severe metallic and bitter taste) has reappeared anytime I eat anything. It is worse than it ever was. Has anyone experienced a return of this sensation? It is making me pretty paranoid that something is causing this. Any info would be helpful. Thank yOU!
If you are taking any anti-seizure medication that would be a side effect of some drugs like Dilantin.
Thanks Ed- I not on any medication- which is good;)
Heather ..I have no experience...but do suggest you search online: Olfactory (cranial nerve 1) that covers smell and taste...
It may open comparisons for you to your symptoms... to help you form your questions for your doc...
RE: Cranial n nerves...they are apx page 9 of the "Brain Basics" Moltroub put together in the "resources" category...Moltroub provided a brochure of a recovery center in FL...with the formal data...
So hope you will let us know what may be of help / good results for you...
I would agree. My husband is taking Levetiracetam (commonly known as Keppra) twice a day as a precaution against seizures. He is 4 weeks post ruptured aneurysm/coiling. He has been complaining of a metallic taste in his mouth for weeks now and how food just tastes awful to him.
After joining this group and researching the issue, I came across this comment. I now give his Keppra AFTER he eats and it has made a world of difference. Food tastes much more like food! I think there is still some residual Keppra in his system when he eats, but it is nothing like before and he is actually eating!
Thank you for posting this!
What great advice Michelle! Thank you for posting and finding a very old topic. I need to close it but your sharing of experience with your husband is fantastic! People will still be able to read your wisdom, so no worries there.